Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 26, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 25, 2021, 6:55 PM CDT for Richardson County, Nebraska. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2021, 6:55 PM CDT (23:55 UTC)
- Expired
- May 25, 2021, 7:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Richardson County, NE
The radar
The Topeka radar (KTWX), 140 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 7:15 PM CDT | HAIL 1 | 4 E Verdon, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
430
WUUS53 KOAX 252355
SVROAX
NEC147-260045-
/O.NEW.KOAX.SV.W.0026.210525T2355Z-210526T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
655 PM CDT Tue May 25 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Eastern Richardson County in southeastern Nebraska...
* Until 745 PM CDT.
* At 655 PM CDT, a severe thunderstorm was located near Shubert, or 8
miles north of Falls City, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
central Richardson County, including the following locations...
Rulo, Salem, Barada and Preston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4007 9576 4026 9574 4025 9549 4023 9547
4018 9548 4016 9543 4013 9543 4012 9540
4007 9540 4005 9542 4003 9540 4003 9534
4001 9534
TIME...MOT...LOC 2355Z 261DEG 17KT 4018 9564
HAIL...1.00IN
WIND...60MPH
$$
Miller5 follow-up statements
900
WWUS53 KOAX 260007
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
707 PM CDT Tue May 25 2021
NEC147-260045-
/O.CON.KOAX.SV.W.0026.000000T0000Z-210526T0045Z/
Richardson NE-
707 PM CDT Tue May 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EASTERN RICHARDSON COUNTY...
At 707 PM CDT, a severe thunderstorm was located about 4 miles
north of Falls City, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Falls City, Verdon, Rulo and Barada.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4008 9572 4015 9572 4023 9563 4023 9547
4018 9548 4016 9543 4013 9543 4012 9540
4007 9540 4005 9542 4003 9540 4003 9534
4001 9534
TIME...MOT...LOC 0007Z 297DEG 19KT 4013 9561
HAIL...1.25IN
WIND...60MPH
$$
Miller167
WWUS53 KOAX 260017
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
717 PM CDT Tue May 25 2021
NEC147-260045-
/O.CON.KOAX.SV.W.0026.000000T0000Z-210526T0045Z/
Richardson NE-
717 PM CDT Tue May 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN RICHARDSON COUNTY...
At 717 PM CDT, a severe thunderstorm was located near Falls City,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Falls City and Rulo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4008 9566 4013 9567 4020 9560 4020 9550
4018 9548 4016 9543 4013 9543 4012 9540
4007 9540 4005 9542 4003 9540 4003 9534
4001 9534
TIME...MOT...LOC 0017Z 299DEG 17KT 4012 9558
HAIL...1.25IN
WIND...60MPH
$$
Miller616
WWUS53 KOAX 260028
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
728 PM CDT Tue May 25 2021
NEC147-260045-
/O.CON.KOAX.SV.W.0026.000000T0000Z-210526T0045Z/
Richardson NE-
728 PM CDT Tue May 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN RICHARDSON COUNTY...
At 727 PM CDT, a severe thunderstorm was located about 5 miles
northeast of Falls City, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rural areas east and northeast of Falls City. Rulo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4008 9560 4011 9561 4018 9558 4019 9550
4018 9548 4016 9543 4013 9543 4012 9540
4007 9540 4005 9542 4004 9540 4003 9534
4001 9534
TIME...MOT...LOC 0027Z 284DEG 12KT 4012 9554
HAIL...1.00IN
WIND...60MPH
$$
Miller005
WWUS53 KOAX 260036
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
736 PM CDT Tue May 25 2021
NEC147-260045-
/O.CON.KOAX.SV.W.0026.000000T0000Z-210526T0045Z/
Richardson NE-
736 PM CDT Tue May 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN RICHARDSON COUNTY...
At 735 PM CDT, a severe thunderstorm was located 5 miles northeast of
Falls City, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rulo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4007 9557 4011 9558 4016 9555 4017 9551
4018 9548 4016 9543 4013 9543 4012 9540
4007 9540 4005 9542 4004 9540 4003 9534
4001 9534
TIME...MOT...LOC 0035Z 292DEG 14KT 4010 9550
HAIL...1.00IN
WIND...60MPH
$$
Miller204
WWUS53 KOAX 260043
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
743 PM CDT Tue May 25 2021
NEC147-260052-
/O.EXP.KOAX.SV.W.0026.000000T0000Z-210526T0045Z/
Richardson NE-
743 PM CDT Tue May 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHARDSON COUNTY
WILL EXPIRE AT 745 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
LAT...LON 4007 9557 4011 9558 4016 9555 4017 9551
4018 9548 4016 9543 4013 9543 4012 9540
4007 9540 4005 9542 4004 9540 4003 9534
4001 9534
TIME...MOT...LOC 0042Z 261DEG 17KT 4010 9546
$$
MillerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 5:48 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 25, 5:48 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 548 PM CDT Tue May 25 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 304 PM CDT Tue May 25 2021 .Late this afternoon through tonight: 18z surface analysis indicated a cold front moving through northeast NE with a pre-frontal trough/wind shift from around KBIE to near KTQE. Ahead of the pre-frontal trough, boundary-layer dewpoints are in the the mid to upper 60s. However, considerable cloudiness has limited daytime heating with estimated MLCAPE values of 1000-1500 J/kg with little to no convective inhibition. Trends from the latest couple of HRRR runs and recent WoFS output highlight the above-defined warm sector (i.e., southeast NE into southwest IA) as the most likely location for thunderstorm development in the 3-5 PM time frame. And recent visible satellite imagery depicts a deepening cumulus field over north-central into northeast KS, which would generally support those model forecasts. While the 12z OAX sounding exhibited steep lapse rates in the 700-500-mb layer, the convective cloud debris that overspread the area earlier today has likely modulated those lapse rates toward moist adiabatic. Kinematically, the tendency for low-level winds to veer to southwesterly will limit deep-layer shear, given only modest, westerly mid-level flow. The high-level wind field does remain strong owing to the entrance region of an upper-level jet streak slowly lifting north through the mid MO Valley. The net result is that the predominant storm mode will likely be multicellular with the potential for marginally severe hail and locally strong wind gusts. Isolated to widely scattered storms may linger over portions of southeast NE and southwest IA through mid evening, ahead of the cold front moving southeast through the area. .Wednesday: A surface ridge will quickly build through the mid MO Valley ahead of a deepening lee trough over the High Plains. High temperatures will range from the upper 70s north to mid 80s south. .Wednesday night: A vigorous shortwave trough will move through the northern Plains while a surface low develops from eastern CO into eastern NE by 12z Thursday. A warm front will lift north ahead of the surface low with dewpoints rising back into the lower/mid 60s to the south of that boundary. Consensus of available model data suggest that storms will quickly grow upscale into a convective system over western NE during the evening hours. Farther east, various models have shown some signal for more discrete storm development along and north of the warm front during the evening from central into eastern NE. There is considerable model variance in the characteristics of the low-level moisture profile in the vicinity of the warm front, especially from mid to late evening. The nocturnal strengthening of the low-level jet will result in large, clockwise-curved hodographs, suggesting a conditional supercell tornado threat downstream from the evolving QLCS, assuming 1) in situ storm initiation along the warm front, and 2) storms are surface-based within the moistening boundary layer. Otherwise, expect that the QLCS will track southeast along the immediate cool side of the warm front with the system moving through the majority of our area after midnight. Damaging winds will be the primary severe weather hazard. However, tornadoes will be possible with any embedded mesovortices and/or HP supercells. Locally heavy rainfall will also be a concern. .Thursday and Friday: Showers and a few thunderstorms could linger through Thursday afternoon along and ahead of a cold front sweeping southeast through the area. Highs on Thursday will range from mid 60s north to around 80 along the KS border. Readings are expected to be mainly in the 60s on Friday. .Saturday through Monday: A series of mid-level disturbances are forecast to track from the northern and central Rockies through the adjacent Plains during the Memorial Day weekend. In the low levels, a surface boundary will oscillate over our area during that time frame, resulting in continued chances of showers and thunderstorms. Afternoon temperatures will remain cool; in the 60s to lower 70s. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 550 PM CDT Tue May 25 2021 Scattered strong thunderstorms will continue to push east of the TAF sites, leaving VFR conditions in their wake. Northerly winds are replacing the southerly winds behind a cold front sagging southeast. They'll generally remain at 10 knots or less, regardless of direction. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Mead AVIATION...Nicolaisen
Hazardous weather outlook, May 25, 3:31 PM CDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 331 PM CDT Tue May 25 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-261045- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 331 PM CDT Tue May 25 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Wednesday A few strong to severe storms appear possible between 4 PM and 10 PM, along and south of a line from Seward to Omaha to Harlan, Iowa. Wind gusts up to 50 to 60 mph and hail to quarter size will be the main hazards. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday Additional strong to severe thunderstorms will affect the area on Wednesday night into Thursday morning. While damaging winds and localized flooding will be the main hazards, a few tornadoes cannot be ruled out. Non-severe thunderstorms will be possible from Saturday through Memorial Day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, May 25, 5:09 PM CDT, 1 hour 46 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 509 PM CDT Tue May 25 2021 NEZ090-091-252245- Johnson NE-Nemaha NE- 509 PM CDT Tue May 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON AND NEMAHA COUNTIES UNTIL 545 PM CDT... At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near Johnson, or 30 miles northwest of Falls City, moving east at 20 mph. Hail up to nickel size and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Auburn, Peru, Johnson, Nemaha, Brock, 7 Miles South Of Auburn and 8 Miles South Of Johnson. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4026 9610 4048 9608 4048 9572 4026 9566 TIME...MOT...LOC 2208Z 256DEG 18KT 4035 9603 Miller
Special weather statement, May 25, 5:43 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
543 PM CDT Tue May 25 2021
NEZ091-252315-
Nemaha NE-
543 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NEMAHA COUNTY UNTIL 615 PM CDT...
At 542 PM CDT, Doppler radar was tracking a strong thunderstorm near
Auburn, or 26 miles northwest of Falls City, moving east at 20 mph.
Nickel size hail, winds in excess of 40 mph and rainfall rates of up
to 2 inches per hour will be possible with this storm. Flooding
could develop.
Locations impacted include...
Auburn, Peru, Johnson, Nemaha, Brownville, Brock, Brownville State
Recreation Area, 7 Miles South Of Auburn and 8 Miles South Of
Johnson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4048 9602 4048 9569 4033 9562 4031 9566
4031 9564 4032 9562 4026 9559 4026 9600
TIME...MOT...LOC 2242Z 267DEG 16KT 4036 9591
MillerSpecial weather statement, May 25, 5:46 PM CDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 546 PM CDT Tue May 25 2021 IAZ069-252315- Pottawattamie IA- 546 PM CDT Tue May 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN POTTAWATTAMIE COUNTY UNTIL 615 PM CDT... At 545 PM CDT, Doppler radar was tracking a strong thunderstorm over parts of Council Bluffs, or 10 miles east of Omaha, moving east at 15 mph. Hail up to around nickel size, winds around 45 mph and very heavy rain will be possible with this storm. Locations impacted include... Council Bluffs, Treynor, Underwood, Carson, Macedonia, Crescent, McClelland and Old Town Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4116 9583 4136 9589 4142 9545 4116 9541 TIME...MOT...LOC 2245Z 255DEG 14KT 4127 9580 Miller
Local storm report, May 25, 6:37 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
637 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HEAVY RAIN 4 SE JOHNSON 40.36N 95.95W
05/25/2021 M2.60 INCH NEMAHA NE EMERGENCY MNGR
2.6 OF RAIN FELL IN AN HOUR.
&&
TSNLocal storm report, May 25, 6:38 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
638 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 3 W CARSON 41.24N 95.48W
05/25/2021 E0.50 INCH POTTAWATTAMIE IA PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
&&
TSNThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 5:09 PM CDT | Special Weather Statement | OAX | Nemaha | 36 min |
| May 25, 5:43 PM CDT | Special Weather Statement | OAX | Nemaha | 32 min |
| May 25, 5:59 PM CDT | Areal Flood Advisory | OAX | Nemaha | 3 hr |
| May 25, 6:12 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.